MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM-H PROX. COAT. STD STEM SIZE 4; UNCEMENTED HIP STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM-H PROX. COAT. STD STEM SIZE 4; UNCEMENTED HIP STEM
Catalog Number 01.18.174
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 07/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 10 july 2019: lot 182815: (b)(4) items manufactured and released on 04-july-2018.Expiration date: 2023-06-20.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event additional devices involved: batch review performed on 10 july 2019: cup: versafitcup cc trio 01.26.45.1158 acetabular shell cc trio no-hole ø 58 (k122911) lot 181710: (b)(4) items manufactured and released on 22-may-2018.Expiration date: 2023-05-07.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Preliminary investigation performed by medacta r&d hip project manager: from the received images, no particular signs were noticed that could relate to the event.Analyzing the x-ray images, accordingly to the medical direction, the positioning of the stem and the cup, protruding from the related seats, could be a cause related to the event; from the received information the event cannot be related to a defective device.Clinical evaluation performed by medacta medical affairs director: few months after primary cementless tha a revision is required for loosening.The anatomy of the patient probably drove the femoral resection level to be extremely low and in these conditions the stem is subject to an extreme challenge to withstand rotational loads.Probably for the same reason, and to preserve correct leg length, the cup has been implanted too proud from the acetabulum and could not offer sufficient stability.The cause for this revision is not defective devices.
 
Event or Problem Description
On the (b)(4) 2019 we were informed of a revision surgery performed on the (b)(6) 2019, about 4 months and a half from the primary for stem loosening and cup malpositioning.Femur stress shielding was detected.The surgery was completed successfully.

Brand Name
STEM: AMISTEM-H PROX. COAT. STD STEM SIZE 4
Common Device Name
UNCEMENTED HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8840207
Report Number3005180920-2019-00628
Device Sequence Number259713
Product Code LZO
UDI-Device Identifier07630030804397
UDI-Public07630030804397
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K161635
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/20/2023
Device Catalogue Number01.18.174
Device Lot Number182815
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2019
Initial Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight102